Alert archive / Illinois / Tornado Warnings in 1998
Tornado Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 15, 1998, 11:10 PM CDT for Franklin County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 1998, 11:10 PM CDT (04:10 UTC)
- Expired
- Apr 16, 1998, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Franklin County, IL
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 11:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
444 WFUS1 KPAH 160411 RRA TORPAH ILC055-160500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1110 PM CDT WED APR 15 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... FRANKLIN COUNTY IN SOUTHERN ILLINOIS * UNTIL 1200 AM CDT * AT 1105 PM CDT...AREA LAW ENFORCEMENT INDICATED A TORNADO NORTHEAST OF ROYALTON 10 MILES NORTHWEST OF MARION...MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BENTON 1130 PM CDT THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND DOORS. ABANDON CARS AND MOBILE HOMES FOR A STURDIER BUILDING OR GET INTO A DITCH OR CULVERT. BEWARE OF RISING WATER. & NADOLSKI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 15, 10:55 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 15, 10:55 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 955 PM CST WED APR 15 1998 COORDINATED WITH THE LINCOLN IL OFFICE EARLIER THIS EVENING ABOUT A FLASH FLOOD WATCH. CONVECTION CONTINUES TO FIRE OVER NORTHERN ARKANSAS AND SOUTH CENTRAL MISSOURI. THIS ACTIVITY WILL MOVE OVER SOUTHERN ILLINOIS...WHERE HEAVY RAIN PRODUCING STRONG/SEVERE TSTMS ARE ONGOING. LATEST RUC MODEL DATA SHOWS H8 THETA-E RIDGE STILL ACROSS SE MISSOURI INTO SRN IL...WITH K-INDICES APPROACHING 30-40 FCST AFT 06Z. WILL CARRY THE LINCOLN TREND SOUTHWARD...FROM THERE FLASH FLOOD WATCH IN EFFECT FOR SOUTHERN PORTIONS OF THEIR FA. FFG 1 AND 3 HOUR GUIDANCE VALUES ARE FAIRLY LOW...AND WE COULD SEE LOCALLY 2-4 INCHES OF RAIN IN SOME LOCATIONS. THIS FLASH FLOOD WATCH WILL NOT INCLUDE THE BOTTOM LAND AREAS OF SOUTHEAST MISSOURI NEAR THE MISSISSIPPI RIVER AT THIS TIME...WHERE FLASH FLOODING IS NOT NEARLY AS LIKELY. NOLES
In the hours before
Local storm report, Apr 15, 8:12 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
812 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM CRAVAT IL TORNADO
04/15/98 JEFFERSON DAMAGE TO RESIDENCE 1 MILE
EAST OF US HWY 51 ON
DIX/IRVINGTON ROAD...OR
HWY 177Local storm report, Apr 15, 9:18 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM PATTON MO 1.5 INCH HAIL
04/15/98 BOLLINGER EOC REPORTED AROUND AND
SOUTHWEST OF PATTON.Local storm report, Apr 15, 9:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
943 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0939 PM DE SOTO IL TORNADO
04/15/98 JACKSON CONFIRMED TORNADO NEAR DE
SOTO BY VOLUNTEER FIRE
DEPARTMENTLocal storm report, Apr 15, 9:55 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM ROYALTON IL WIND DAMAGE
04/15/98 FRANKLIN ROOF DAMAGE TO RESIDENCES
REPORT FROM FRANKLIN COUNTY
SHERIFFLocal storm report, Apr 15, 9:55 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM ROYALTON IL WIND DAMAGE
04/15/98 FRANKLIN ROOF DAMAGE TO RESIDENCES
REPORT FROM FRANKLIN COUNTY
SHERIFFLocal storm report, Apr 15, 10:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM AVA IL WIND DAMAGE
04/15/98 JACKSON TREES DOWNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:23 PM CDT | Tornado Warning | PAH | Jefferson | 52 min |
| Apr 15, 8:34 PM CDT | Tornado Warning | PAH | Jackson | 56 min |
| Apr 15, 9:30 PM CDT | Tornado Warning | PAH | Jackson, Williamson | 45 min |
| Apr 15, 9:38 PM CDT | Flash Flood Warning | PAH | Jackson | 2 hr |
| Apr 15, 9:42 PM CDT | Tornado Warning | PAH | Franklin | 48 min |
| Apr 15, 10:02 PM CDT | Tornado Warning | PAH | Jackson | 58 min |
| Apr 15, 10:02 PM CDT | Tornado Warning | PAH | Jackson | 63 min |
| Apr 15, 10:20 PM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 3 hr |
| Apr 15, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 54 min |
| Apr 15, 11:15 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 4 hr |
| Apr 15, 11:15 PM CDT | Flash Flood Warning | PAH | Hamilton | 4 hr |
| Apr 15, 11:30 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| Apr 15, 11:46 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Apr 15, 11:55 PM CDT | Tornado Warning | PAH | Union | 40 min |
| Apr 16, 1:14 AM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 4 hr |
Nearby
Tornado Warnings in Illinois, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.